my son who is 14 has adhd and has been on concerta since he was 9 but just lately he has been geting into more trouble at school this did happen once befor when he was 12 and thay uped his med to 72 mil grams a day he carnt go any higher now i do beleave his age and geting older has something to do with it can there come a time when the meds just dont work anymore and that he has grown out of the dose that he takes
First of all, I'm not a qualified doctor, I'm a medical student with ADHD. I can't give a qualified medical opinion, but I can offer an educated guess accompanied with personal experience.
Were your son's med's increased when he was 12? If that is the case, I'm assuming he will have grown quite a bit in 2 years being a young teenager. He may well need a higher dose again if he has grown. As he gets older his metabolism and the way his body breaks down medication will change from that of a childs to an adults.
I have been on Concerta XR myself, not as a child but as an adult. I was on 3 pills of 36mg per day, a total of 108mg, with hardly any side effects to speak of. My psychiatrist said that the dose that will be effective for a person doesn't only depend on age & size, but also on your metabolism (i.e how quickly your body breaks down the medication), and most importantly the severity of the ADHD.
Also, everyone reacts differently to different drugs. Concerta may not suit everyone, or it may suit you as a child but not as you get older and become an adult. Have you tried other medications?
As I see it there can be more than one cause to why concerta isn't working anymore.....
* His dose may not be right
* The type of medication may not be right
* Are there other things in his life going on that on top of the stress of being a teenager makes him act out or misbehave?
* Are you sure your son is taking the concerta? I hated taking med's when I was a teen, I didn't like being different....
I hope this helps a little bit at least. I would go back to your doctor and speak to him about either adjusting the dose or changing the med's....BUT, I would also sit down and chat to your son to see if there are things going on you aren't aware of.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.